Heavy Rain, Brevard
- When
- July 21, 2:00 PM EST to 3:10 PM EST
- Where
- Brevard County, 1.82 mi W of Indianola to 2.46 mi W of Indianola
- Reported by
- COOP Observer
- Coordinates
- 28.380, -80.750
A COCORAHS rainfall observer reported 3.83 inches of rain.
Sea breeze thunderstorms produced heavy rain and some hail in Brevard County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Sea breeze thunderstorms produced heavy rain and some hail in Brevard County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 21, 1:07 PM EST, 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 207 PM EDT MON JUL 21 2008 .DISCUSSION... REST OF THE AFTN/TONIGHT...THUS FAR LOCAL 88D IMAGERY HAS SHOWN ONLY BRIEF/SPOTTY LGT RAIN SHRA AS UPDRAFTS HAVE BEEN UNABLE TO MAINTAIN MUCH VIGOR...APPARENTLY MIXING OUT TO SOME DEGREE IN DRY LYR BTWN H90 AND H65. RADAR/SATELLITE SHOW WEST COAST SEA BREEZE BDRY PUSHING STEADILY INLAND FROM THE NATURE COAST...WITH BDRY SLOWER TO GET GOING BENEATH RIDGE AXIS ACROSS THE SOUTH (BOTH COASTS) AND NORTH OF MLB... WHERE WRLY FLOW IS IN PLACE. EXPECT ONLY ISOLD LATE DAY CONVECTION AS BDRY INTERACTION TAKE PLACE TOO LATE TO SPARK MUCH ACTIVITY. HAVE PAINTED A 20 FOR ONLY THE NORTH/INTR GIVEN A LITTLE MORE POTENTIAL FOR ANYTHING THAT FORMS TO MOVE EWD. TEMPS LOOK MILD ONCE AGAIN TONIGHT WITH M70S MOST LOCALES...AND A FEW U70S IN URBAN LOCALES...AND ADJACENT TO THE WARM WATER OF LARGE LAKES. TUE-WED...SUBTROPICAL RIDGE AXIS MAINTAINS OVER THE CENTRAL PENINSULA. SLY FLOW WILL PRODUCE A GENERAL INCREASE IN PRECIPITABLE WATER AND RAIN CHCS INCREASE INTO WED WITH A TEMPORARY WEAKENING OF RIDGE ALOFT. THU-SUN...CLOSED UPR LOW NEAR GREAT LAKES WITH FALLING HGHTS REACHING SOUTHWARD ACROSS THE SOUTHEAST STATES THROUGH THE WEEKEND. A WEAK PRESSURE PATTERN AT THE SURFACE WITH RELATIVELY LIGHT WIND FIELDS WILL FOCUS STORMS MAINLY INLAND EACH AFTERNOON. PWATS WILL REMAIN SUFFICIENTLY HIGH FOR SCATTERED AFTERNOON STORMS TO DEVELOP EACH AFTERNOON. TEMPS AND POPS NOT EXPECTED TO DEVIATE FROM CLIMO. && .AVIATION...REMOVED ANY MENTION OF VC TYPE PRECIP AT ANY OF THE SITES FOR THE 18Z TAFS AS IT APPEARS THAT IT WILL BE TOO SCANT TO WARRANT MENTION. BCMG SKC TONIGHT...WILL NEED TO WATCH FOR ANY OF THE NORTH FL HAZE CREEPING DOWN INTO THE NRN CWA AS IT HAS BEEN PRODUCING WDSPRD NIGHTTIME MVFR VSBYS TO OUR NORTH. && .MARINE...CONTINUED PRESENCE OF RIDGE AXIS ACROSS THE CTRL/SRN CWA WILL RESULT IN WINDS/SEAS AOB 12KT/3FT TONIGHT. DECREASING SWELL ASCD WITH DEPARTING CRISTOBAL AS A FETCH GENERATING SOURCE. SEAS EXPECTED TO REMAIN LESS THAN 3FT FOR THE NEXT 5 DAYS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 72 87 / 20 40 20 50 MCO 76 93 73 88 / 20 40 20 50 MLB 75 90 72 86 / 10 30 20 40 VRB 73 90 70 87 / 10 30 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && CRISTALDI/PENDERGRAST
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1005 AM EDT MON JUL 21 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-212115- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1005 AM EDT MON JUL 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ADDITIONAL MOISTURE OVER THE AREA TODAY WILL ALLOW FOR A SLIGHT INCREASE IN SHOWER AND THUNDERSTORM COVERAGE. ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ALONG EAST COAST SEA BREEZE AS IT PUSHES INLAND THIS AFTERNOON. GREATEST CHANCE WILL BE OVER THE INTERIOR WHERE EAST AND WEST COAST SEA BREEZE COLLISION WILL LIKELY OCCUR DURING THE MID TO LATE AFTERNOON. IF ANY STRONG STORMS DEVELOP THEY WILL BE ABLE TO PRODUCE BRIEF GUSTY WINDS AND FREQUENT LIGHTNING. STORM MOTION WILL BE SLOW AND VARIABLE WITH STORMS THAT DEVELOP SOUTH OF THE CAPE WITH A MORE EASTWARD STORM MOVEMENT NORTH OF THE CAPE. ...RIP CURRENT IMPACT... LONG PERIOD OCEAN SWELLS WILL CONTINUE TO CREATE A MODERATE RISK FOR RIP CURRENTS TODAY. GREATEST RISK WILL OCCUR DURING THE OUTGOING TIDE FROM 11 AM TO 4 PM TODAY. REMEMBER TO SWIM NEAR A LIFEGUARD AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO SHORE UNTIL YOU FEEL THE SEAWARD PULL OF THE CURRENT WEAKEN...AND THEN SWIM BACK TO SHORE AT AN ANGLE AWAY FROM THE RIP. ...MARINE THUNDERSTORM GUST IMPACT... ISOLATED OFFSHORE MOVING THUNDERSTORM ACTIVITY IS POSSIBLE MAINLY NORTH OF THE CAPE THIS AFTERNOON. IF STORMS BECOME STRONG THEY MAY BE ABLE TO PRODUCE WIND GUSTS OF 30 TO 35 KNOTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... INCREASING MOISTURE THROUGH THE WEEK WILL ALLOW FOR NEAR NORMAL THUNDERSTORM COVERAGE DURING THE AFTERNOON HOURS OVER THE NEXT SEVERAL DAYS. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WEITLICH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 300 PM EDT MON JUL 21 2008 FLZ147-211945- NORTHERN BREVARD COUNTY- 300 PM EDT MON JUL 21 2008 ...STRONG THUNDERSTORMS AFFECTING NORTHERN BREVARD COUNTY... AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG STORMS FROM PLAYALINDA BEACH TO NEAR COCOA... MOVING SOUTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE COCOA BEACH... PORT CANAVERAL...AND CANAVERAL GROVES. THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. A BRIEF PERIOD OF SMALL HAIL IS ALSO POSSIBLE. SEEK SHELTER INDOORS UNTIL THESE STORMS PASS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. CRISTALDI
The Melbourne radar (KMLB), 31 km away, was scanning. The volume nearest the first event began at 18:58 UTC.
1 heavy rain, 1 hail. Local standard time, as filed.
A COCORAHS rainfall observer reported 3.83 inches of rain.
Nickel size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129176, 129182.